Starting opdivo after Votrient

4 Posts | Page(s): 1 

Starting opdivo after Votrient

by drbkgupta9 on Sun Mar 17, 2019 07:44 PM

Quote | Reply

Hi everyone,

I will be starting opdivo/nivolumab injection tomorrow for mRCC. Votrient kept my RCC in check for about 3 years but now seeing some new spots in the peritoneum. So, my oncologist is asking me to stop Votrient and start nivolumab.

Just curious how long it takes for the side effects to start. Anyone here who took nivolumab injection? How did you handle the side effects?

Thanks.

RE: Starting opdivo after Votrient

by donsmrs on Thu Mar 21, 2019 12:58 PM

Quote | Reply

On Mar 17, 2019 7:44 PM drbkgupta9 wrote:

Hi everyone,

I will be starting opdivo/nivolumab injection tomorrow for mRCC. Votrient kept my RCC in check for about 3 years but now seeing some new spots in the peritoneum. So, my oncologist is asking me to stop Votrient and start nivolumab.

Just curious how long it takes for the side effects to start. Anyone here who took nivolumab injection? How did you handle the side effects?

Thanks.

Not everyone gets side effects. My husband did not. Usually he reacted to everything. Especially votrient. He did not react to Votrient nor to Atezolizumab. Others have reported mild or little to no SE's. I have read for the most part that if you are going to have any SE's, they will start about the time the second dose is due. Also suspect that mental determination can play a role in this. Just a thought.....

RE: Starting opdivo after Votrient

by Qz889l on Fri Mar 22, 2019 02:02 AM

Quote | Reply

I had no side effects.  Nivo was a cake-walk.  Little tiredness, but that's it.  Easiest of all treatments. 

RE: Starting opdivo after Votrient

by Minimartin on Thu Apr 18, 2019 05:14 PM

Quote | Reply

In 2016, I didn't last long on votrient, changing over to Opdivo. In four months, it put my renal cancer that had spread to both my lungs into remission, where it still remains today. I was to continue on the Opdivo for another year, as a cautionary therapy. I had no side effects at the time and felt fantastic. Unfortunately, in the beginning of 2017, the drug began to attack other organs and I lost the function of my thyroid first, then developed RA shortly thereafter. The final occurrence was when it destroyed my pancreas, making me a Type 1 diabetic. Because of my extreme immune response to the Opdivo, it was stopped and I am monitored by scans every six months. The side effects I experienced are listed among the most common with the drug. My body had an extreme autoimmune response to the drug. Everyone is different. I didn't expect to contract three other diseases from the drug, but I would not change anything, since I am still here after a devastating diagnosis. Every day is a gift and only God knows how long a time I will be here on earth. I don't concern myself with statistics. Take care and stay strong. 

4 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.